[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1985

Granulocytes, Lymphocytes, and Toxic Epidermal Necrolysis

Author Affiliations

Dermatology Service Department of Medicine Memorial Sloan-Kettering Cancer Center New York, NY 10021

Arch Dermatol. 1985;121(3):306. doi:10.1001/archderm.1985.01660030025004
Abstract

To the Editor.—  We read with interest the article by Westly and Wechsler on their experience with drug-induced (DTEN). We have encountered toxic epidermal necrolysis in the immunocompromised cancer patient, who is often receiving multiple drugs and may be granulocytopenic from the effects of chemotherapy. However, our management of these patients differs in two major respects.The authors stated that their granulocytopenic patients were treated with antibiotics depending on the organisms recovered. However, in five of the six patients who died, different organisms were recovered post mortem. We believe that when infection is suspected in granulocytopenic patients with DTEN, broad-spectrum antibiotic coverage should be started immediately, and we have observed favorable results by doing so. The literature strongly supports the treatment of presumed infections with broad-spectrum antibiotics in granulocytopenic patients, before organisms are confirmed by culture results.2-4 Such practices have proved effective in the management of leukemic patients with

First Page Preview View Large
First page PDF preview
First page PDF preview
×